Chlorpheniramine Maleate – Phenylpropanolamine Compound
Antihistaminic – Decongestant – Antipyretic – Analgesic
Indications And Clinical Uses: Coricidin “D”: Symptomatic relief of nasal congestion and other discomforts associated with sinusitis, colds and allergic or vasomotor rhinitis.
Coricidin “D” Long Acting: For up to 12-hour relief of congestion and sneezing due to colds.
Contra-Indications: Sensitivity to any of the components, patients receiving MAO inhibitors in the preceding 3 weeks.
Precautions: Although phenylpropanolamine causes practically no pressor effect in normotensive individuals, it should be used with caution in patients with hypertension, diabetes, chronic lung disease, latent or clinically recognized angle closure glaucoma, coronary artery disease, congestive heart failure, urinary retention, prostatic hypertrophy and hyperthyroidism.
Occupational Hazards: Patients should be cautioned not to operate vehicles or hazardous machinery until their response to the drug has been determined. Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, patients should be cautioned against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy.
Should not be used by persons who are allergic or sensitive to the components of the product. May cause excitability in children; children should be observed by parents.
Pregnancy and Lactation: The safe use of this product during pregnancy and lactation has not been established and therefore the compound should be used only if the potential benefit justifies the potential risk to the fetus or infant.
Antihistamines should be discontinued approximately 48 hours prior to skin testing procedures since these may prevent or diminish otherwise positive reactions to dermal reactivity indicators.
Children and teenagers should not use Coricidin “D” tablets before a physician is consulted about Reye’s syndrome, a rare serious illness.
Adverse Reactions: Drowsiness, dizziness, nausea, increased irritability or excitement may be encountered.
Symptoms And Treatment Of Overdose: Symptoms and Treatment: If accidental overdose occurs, seek medical assistance immediately.
Dosage And Administration: Coricidin “D”: Adults: 2 tablets every 4 hours, not to exceed 8 tablets in 24 hours. Children 10 to 14 years: 1/2 adult dose; under 10 years: at discretion of physician.
Coricidin “D” Long Acting: Adults and Children 12 years and over: 1 tablet every 12 hours or as directed by physician. Do not exceed recommended dosage or use for a prolonged period of time without consulting a physician.
Availability And Storage: Coricidin “D”: Each white, coated tablet contains: chlorpheniramine maleate 2 mg, ASA 325 mg and phenylpropanolamine 12.5 mg. Nonmedicinal ingredients: calcium phosphate, monobasic; cornstarch; cellulose and talc; coating: acacia, carnauba wax, cornstarch, dye-Opalux White, gum rosin, kaolin, cellulose, oleic acid, stearic acid, sucrose, super-floss, terra alba, white wax and zein. Tartrazine-free. Boxes of 20 in push-through blisters and bottles of 40 in a child’s protective package.
Coricidin “D” Long Acting: Each blue coated tablet contains: chlorpheniramine maleate USP 8 mg and phenylpropanolamine HCl USP 50 mg. Nonmedicinal ingredients: cornstarch, dye, FD & C Blue No. 1, gelatin, lactose, magnesium stearate and talc; coating: acacia, cornstarch, dye-Opalux Blue, gum rosin, kaolin, oleic acid, soap powder (white, neutral), stearic acid, sucrose, super floss, terra alba, white wax and zein F-200. Tartrazine-free. Boxes of 12 in push-through blisters.
CORICIDIN “D”® Schering Chlorpheniramine Maleate – Phenylpropanolamine Compound Antihistaminic – Decongestant – Antipyretic – Analgesic
Posted by RxMed